MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG20015UX
Medical Device Problem Codes Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure one onyx frontier coronary drug eluting stent dislodged during delivery to or at the lesion located in the left anterior descending (lad) artery. the device was inspected prior to use with no issues noted. the patient had a previous onyx stent implanted in the lad artery several months ago and returned with chest pain. no imaging was performed following the original stent placement. an attempted was made to treat a disease distal to the previously placed stent using the 2.0x15mm onyx frontier stent. the device passed through the previously deployed stent which was believed to be under expanded and malposed distally.Resistance was encountered while advancing the device.Approximately seven hours of unsuccessful attempts to retrieve the dislodged stent were made involving interventional radiology (ir) and multiple interventional cardiologists (is).It was stated that a snare could not be used. the dislodged stent remains in the patient. no further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: a heart catheterization procedure was being performed.Negative prep was performed with no issues.The lesion was pre-dilated.The patient had a previous onyx stent implanted in the lad artery 10 days ago.Excessive force was used during delivery.It was believed that the previously deployed onyx stent was under expanded and malapposed distally which caused the 2.0 x 15mm onyx frontier stent to catch when it passed through it, causing the stent to dislodge.The dislodged stent remained in the patients vessel undeployed.The patient was hospitalized.Three days later the dislodged stent was explanted at a different institution using a snare.The entire vessel was retreated and re-stented with onyx stents.Patient age.Lot number provided.Correction: the dislodged stent could not be snared.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: attempts to retrieve the non deployed dislodged lad stent and attempts to crush the dislodged stent were unsuccessful.A 6fr ebu 3.5 guide catheter was advanced to the coronary ostium over a guidewire and engaged.A non-medtronic guidewire was used to negotiate the lesion and was placed into the distal vessel.One 2.0x12mm balloon and one 1.5mm non-medtronic balloon were used to attempt to anchor the stent and retract it into an extension catheter which may have resulted in partial compression of the proximal stent portion.The right radial sheath was up-sized to a 7fr.One 7fr ebu guide catheter was then advanced to the coronary ostium over the guidewire and engaged.A non-medtronic guidewire was used to negotiate the lesion and placed into the distal vessel.One non-medtronic microcatheter was advanced across the stent to the mid lad.This device was used to exchange the non-medtronic guidewire for another non-medtronic coronary wire.A 2.0x12mm non-medtronic balloon and a 1.5mm non-medtronic balloon only partially crossed the stent and performed angioplasty.At the end of the procedure the catheter was removed over a guidewire and the arteriotomy was sealed with a tr band.The patient was transferred to another facility for expedited cabg vs complex pci.Image review: the fluoroscopic images provided for review confirmed the presence of a previously deployed stent in a tortuous proximal lad.Pre-dilation distal to the location of the previously deployed stent was completed.No images were provided showing the attempted delivery of the onyx frontier device.But the next images show the presence of a dislodged stent in the proximal end of the previously deployed stent.Images were provided showing unsuccessful activities to remove the dislodged stent.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23439788
Report Number9612164-2025-05359
Device Sequence Number8625538
Product Code NIQ
UDI-Device Identifier00763000511135
UDI-Public(01)00763000511135(17)270216(10)0012151868(20)01
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG20015UX
Device Catalogue NumberONYXNG20015UX
Device Lot Number0012151868
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer11/11/2025
01/08/2026
02/10/2026
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date11/17/2025
02/03/2026
02/10/2026
Date Device Manufactured02/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale